73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen/aching hip/bone density

10 REPLIES 10
CheshireCheese
Member

Re: tamoxifen/aching hip/bone density

Hi Bodie
Arimidex is a different ball game from Tamoxifen. Arimidex is known to cause thinning bones and all sorts of aches and pains. I'm really looking forward to starting on it in a year's time!
Sarah x

oldandlumpy
Member

Re: tamoxifen/aching hip/bone density

i think before we had cancer we might not have been quite as aware about our bodies. We would hardly register minor aches and pains but just get on with things. But now we are so much more aware that we are vulnerable and that our body can let us down we must have a bit of our brain that is watching out for a re-occurance or for side effects.

Oddly enough my hip seems to be getting better, I wonder if its the emu oil, been taking it for a few weeks now

bodie
Member

Re: tamoxifen/aching hip/bone density

Hi all
I am 57 and was on tamoxifen for 2 or 3 month then changed to Arimidex
6 month ago. I have quite a few s/e, pain in both hips and lower back being one, I have had xrays all clear. I get quite upset when it's put down to age. I am sure in myself it's s/e which will go when i finish treatment, only 4 yr to go, I will continue to get old though, and age came on very suddenly?
A case for mind over matter.

chipper
Member

Re: tamoxifen/aching hip/bone density

yep,am pretty sure it's an age thing - it's just a bit of a shock as I'm unused to aches and pains- and I guess I like to know what's going on ! thanks for comments- I'll persevere with ibuprofen and see what happens.

CheshireCheese
Member

Re: tamoxifen/aching hip/bone density

I don't think the NHS will pay for a bone scan if you're only on Tamoxifen, since it strenthens bones rather than weakens them. Having said that, it seems to be very common to get pains and particularly cramps at night in lower legs and feet when on Tamoxifen.

Perhaps as others have said, it's an age thing? I'm 51 and starting to get pain in my knees at times, and my back, but I suspect it's the start of arthritis. I can get rid of some of the aches and pains with careful exercise to improve my posture.

Sarah x

oldandlumpy
Member

Re: tamoxifen/aching hip/bone density

Just to say I no way want to belittle your hip pains. But I have had an aching right hip since my late 50's, not bad enough for pain killers, but always there. I just assumed it was age. I have not started my tamoxifan yet so that cannot be to blame. It might be that you are of an age when aches and pains start, but because you are on tamoxifan think it is due to that.

I take cod liver oil capsules for joint pain, natural cold pressed ones from the arctic

Everton_babe
Member

Re: tamoxifen/aching hip/bone density

Hi Chipper

Your story is so similar to mine. Im 52. on Tamoxifrn for nearly 2 yrs and have developed the same ache in my right hip. I had an xray but there was nothing significant found. Ive been on a drug called Celebrex for a number of years for pain in my hand and knee joints and it control this really well but they dont seem to help with my hip.
Im also trying ibroprofen to ease discomfort in bed, but its so annoying to feel otherwise quite well and have this niggle.BTW, I also had a DEXA bone density scan 3 yrs ago after I had a minor fall and ended up with an arm broken in 5 places! so it was to check if I had osteoporosis-thankfully clear. Dont know if it would have picked up anything on my hip.
Good luck for finding a solution.
Cathie x

chipper
Member

Re: tamoxifen/aching hip/bone density

sorry- finty- meant to say thanks for answering !

chipper
Member

Re: tamoxifen/aching hip/bone density

Yes,I did think it might be a bit of arthritis -and I also thought that tamoxifen protected against osteoporosis - I'm 52 btw but still pre menopausal. It makes me feel really whingy complaining of stuff like this.

finty
Member

Re: tamoxifen/aching hip/bone density

There are so many things it could be, but I would be pushing my GP to find out what is causing the problem. You don't say what age you are - could it be a little early arthritis? Tamoxifen tends to strengthen bones, so I'm not sure a bone density scan would tell you very much. Maybe you need an x-ray to start with and a bone or ct scan to follow? Do get it checked out just to be sure it's nothing sinister.

finty x

chipper
Member

tamoxifen/aching hip/bone density

Have been on tamoxifen for coming up to 2 years in September. All fine until a few months ago when I started having aching hip joint (also aches in other parts- neck and arms but mainly the right hip) BCN says definitely not tamoxifen to blame -GP can't think what it might be- am on 3 x 400mg ibuprofen at the moment, to see what happens (it dulls the aches but am still aware of them)
A nurse friend suggested a bone density scan- would this be a good idea ? has anyone else experienced similar. Am totally unused to having aches,so it is not usual for me .